MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56125
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes Hemostasis (1895); Laceration(s) of Esophagus (2398)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter; occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." the instructions for use state: "using slight pressure on handle, close forceps around tissue or object.Note: it is not necessary to apply excessive pressure to cleanly excise tissue." prior to distribution, all captura serrated forceps w/o spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophageal mucosal biopsy, the physician used a cook captura serrated forceps w/o spike.During the procedure the forceps may not have clamped tightly and the esophageal mucosa was injured.A small amount of bleeding was observed.The patient was then treated with titanium endoscopic clips which stopped the bleeding.The patient recovered and was discharged from the hospital.A section of the device did not remain inside the patient¿s body.The patient was treated with titanium clips to stop bleeding.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9641756
Report Number1037905-2020-00048
Device Sequence Number14081824
Product Code PTS
UDI-Device Identifier00827002561250
UDI-Public(01)00827002561250(17)220523(10)W4219027
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberG56125
Device Catalogue NumberDBF-2.4SN-230-S
Device Lot NumberW4219027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR